MAUDE Adverse Event Report: K2M, INC. CONSTRAINED PLATE, 3 LEVEL; SIZE 54 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. CONSTRAINED PLATE, 3 LEVEL; SIZE 54 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 208-43F54
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative screw insertion, a pyrenees constrained cervical plate was unable to lock and capture the four pyrenees constrained cervical self-tapping screws.There were no adverse consequences to the patient.The procedure was completed successfully with a 30 minute delay to surgery by using an alternatively available plate and screws.
 
Additional Manufacturer Narrative
Visual inspection: no abnormalities were observed with the returned screws.Upon visual inspection of the returned plate, heavy scratching on the surface area of the plate was noted.It was observed that the plate experienced deformation around the screw holes.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was communicated that the last screw at the distal end of the plate kept spinning and failed to lock.Three different diameter screws were attempted to be placed in the same screw hole; however, none were able to lock.Correspondence with rep indicates that the plate was not bent, and the screws were not realigned multiple times.Due to the damage on the screw holes, functional testing of the locking mechanism could not be conducted conclusively.As the plate was returned damaged, and certain angulation/forces experienced in an intra-operative environment could not be replicated during functional testing, the failure mode and cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
CONSTRAINED PLATE, 3 LEVEL; SIZE 54 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11575156
Report Number3004774118-2021-00088
Device Sequence Number11875869
Product Code KWQ
UDI-Device Identifier10888857031159
UDI-Public10888857031159
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208-43F54
Device Catalogue Number208-43F54
Device Lot NumberDLYN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR